Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Sep 2007
    Posts
    5

    citalopram; can it increase anxiety?

    Hi everyone,

    I've suffered for anxiety for around 7 years now and have been off and on citalopram. I came off them around June 2006 and really made an effort to keep off them by eating healthy, exercising etc.

    Everything was okay for a while but then the anxiety came creeping back and i went back onto citalopram last Tuesday starting on the 10mg per day dosage.

    In the last few days my anxiety has become ALOT worse, and i am suffering from at least three attacks a day and feeling on edge all the time, although my depression has subsided.

    I was just wondering if there could be a link between the meds and the increased anxiety after I have been off them for so long? any ideas??

  2. #2
    Junior Member
    Join Date
    Sep 2007
    Location
    West Mids England
    Posts
    13
    NO. citalopram does not do as you describe. It may exacerbate nervousness but it shouldn't trigger a full blown anxiety attack. Adverse effects are all very common on these meds but they do eventually subside. If you are still having nervous attacks (they must be severe) after say a couple of weeks then see your doc who could prescribe something more suitable.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Panic Large